Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 200, NWS Jackson, MS

April 20, 2011Bolivar County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 2:41 AM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 2:41 AM CDT (07:41 UTC)
Expired
Apr 20, 2011, 3:30 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS54 KJAN 200741
SVRJAN
MSC011-083-133-200830-
/O.NEW.KJAN.SV.W.0200.110420T0741Z-110420T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
241 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 330 AM CDT

* AT 241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF SHAW MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOYLE...RENOVA...MOUND BAYOU...BLAINE...ROME...SUNNYSIDE...MINTER
  CITY AND MONEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3399 9045 3382 9044 3381 9018 3381 9017
      3377 9017 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9014 3364 9010 3354 9097
      3377 9102 3379 9099 3381 9103 3394 9103
      3399 9107 3399 9100 3397 9099 3399 9097
TIME...MOT...LOC 0741Z 258DEG 55KT 3370 9087

$$

OLB
1 follow-up statement
479 
WWUS54 KJAN 200801
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CDT WED APR 20 2011

MSC011-083-133-200830-
/O.CON.KJAN.SV.W.0200.000000T0000Z-110420T0830Z/
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
301 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHERN LEFLORE...NORTHERN SUNFLOWER AND EASTERN BOLIVAR
COUNTIES...

AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BOYLE MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RULEVILLE...DODDSVILLE...DREW...PARCHMAN...ROME...SCHLATER...
SUNNYSIDE...MINTER CITY AND MONEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.

&&

LAT...LON 3382 9044 3381 9017 3377 9017 3375 9028
      3372 9030 3370 9027 3374 9024 3373 9022
      3373 9015 3364 9010 3357 9075 3399 9078
      3399 9045
TIME...MOT...LOC 0801Z 258DEG 55KT 3368 9056

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:50 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 19, 10:50 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 PM CDT TUE APR 19 2011

.UPDATE...NO CHANGES MADE TO THE FORECAST. LATEST RADAR DATA SHOWS
HEALTHY CONVECTION JUST UPSTREAM OF NWRN ZONES. EVENING RAOBS AND
FORECAST SOUNDINGS INDICATE THAT CONVECTION THIS EVENING WILL BE
ELEVATED WHICH SUPPORTS PREVIOUS FORECAST THINKING THAT HAIL AND
WIND WILL BE PRIMARY CONCERNS. LATEST HIGH RES MODELS HAVE PULLED
BACK ON SPEED AND INTENSITY OF CONVECTION. BEST CHANCES FOR
STRONG...POSSIBLY SEVERE...WILL REMAIN ACROSS NRN TIERS OF FORECAST
AREA FOR THIS EVENING.

&&

.DISCUSSION...CHALLENGING FORECAST FOR TONIGHT...WED AND INTO WED
NIGHT AS UNCERTAINTY EXISTS IN HOW THE ACTIVITY TO OUR NW/N THIS
EVENING WILL EVOLVE. EVEN WITH THIS UNCERTAINTY...MODEL GUID IS
SUGGESTING THE POTENTIAL FOR SEVERE STORMS AND POSSIBLE HEAVY
RAINFALL. THIS WILL BE THE PRIMARY FOCUS OF THE FORECAST. FROM
THU/FRI AND INTO THE WEEKEND...A WARM/HUMID PATTERN WILL BE IN PLACE
WITH NO REAL SHOT AT PRECIP UNTIL SOMETIME NEXT WEEK.

CURRENTLY IT IS WARM AND WINDY/BREEZY ACROSS THE CWA. STORMS HAVE
FIRED UP ACROSS THE SOUTHERN PLAINS AND NOW THE MIDWEST. LOOK FOR
THIS ACTIVITY TO QUICKLY GROW IN COVERAGE AND BECOME MORE ORGANIZED
LATE THIS AFTERNOON AND EVENING. THE CHALLENGE IN THE FORECAST IS
JUST HOW QUICKLY THIS WILL EVOLVE AND HOW MUCH OF THE ORGANIZED LINE
CAN MAKE IT INTO THE NW/N CWA LATER TONIGHT. ALSO...IF THE CAP
REMAINS STRONG...THEN WE COULD SEE SOME REMNANT OUTFLOW BOUNDARY
SURGE SOUTH AND FOCUS THE SFC BOUNDARY ACROSS AREAS OF THE CWA
FURTHER SOUTH THAN CURRENTLY ANTICIPATED. I WILL START BY SAYING
MODEL SOLUTIONS ON THE EVOLUTION ARE A BIT ALL OVER THE PLACE. THE
GLOBAL GUID KEEPS THE SFC BOUNDARY STALLED ACROSS THE N PORTION OF
THE CWA WHILE THE HI-RES RUNS OFFER DIFFERING SOLUTIONS AS WELL.
THERE IS A SOLUTION THAT LEANS MORE TOWARD...THE OPS RUNS THAT KEEP
ACTIVITY IN THE NORTH...OTHERS ARE FASTER AND PUSH THE SFC BOUNDARY
FURTHER SOUTH. ALL IN ALL...LOW CONFIDENCE IN THE EVOLUTION OF
THINGS.

SO FOR TONIGHT...THERE WILL BE A RISK FOR DMG WINDS AND HAIL ACROSS
THE NORTH FROM ANY LINE THAT MAKES A STRONG SURGE SOUTHWARD. TIMING
IS A BEAR...IT COULD BE ANYTIME FROM NEAR MIDNIGHT TO 6-7 IN THE
MORNING.

FOR WED INTO WED NIGHT...MUCH WILL HINGE ON HOW/WHERE THE LINE IS IN
THE MORNING AND WHERE ANY OUTFLOW/SFC BOUNDARY WILL STALL FOR LATER
IN THE DAY. ONE THING ALL THE GUID SUGGESTS IS THAT THERE WILL BE
VERY STEEP LAPSE RATES AND UNSTABLE CONDITIONS AS WE WARM JUST A
BIT. WITH THAT SAID...VERTICAL TOTALS WILL BE 28-30C AND MLCAPE WILL
BE AROUND 3000 J/KG. IT IS VERY HARD NOT TO GET SEVERE STORMS WITH
THAT ENVIRONMENT IN PLACE. SOME LIMITING FACTORS WILL BE THE LACK OF
ANY S/WV FOR MID/DEEP LAYER LIFT. ALSO...MID LEVEL HEIGHTS WILL BE A
BIT ON THE HIGH SIDE. THE DRIVING FORCE FOR ANY ACTIVITY TOMORROW
WILL BE LOW LEVEL CONVERGENCE ALONG THE STALLED BOUNDARY AND THERMO
PROCESSES. THERE WILL BE DECENT FLOW ALOFT...MAINLY ABV 500 MB...SO
THE MODE APPEARS TO BE MULTI-CELL CLUSTERS. THE PRIMARY RISKS WILL
BE DMG WIND AND LARGE HAIL. MOST OF THE HAIL SHOULD BE LESS THAN
GOLF BALL...BUT WITH SUCH STEEP LAPSE RATES...ANY WELL ORGANIZED
STORM COULD POSSIBLY PRODUCE LARGER HAIL.

DEPENDING ON HOW THE STALLED BOUNDARY GETS ORIENTED...THIS ACTIVITY
COULD WAIT AND FIRE LATER IN THE DAY AND BE MORE IN THE EVENING. DUE
TO THIS...WILL GO WITH HIGHER POPS FOR WED AFTERNOON AND KEEP THE
GUID VALUES FOR THE EVENING.

THERE WILL ALSO EXIST A RISK FOR LOCALLY HEAVY RAIN. THE POTENTIAL
ORIENTATION OF THE STALLED SFC BOUNDARY COULD LEAD TO REPETITIVE
STORMS. IF THIS OCCURS...THEN QUITE A BIT OF RAIN COULD OCCUR FOR
SOME AREAS. WE HAVE THOUGHT ABOUT A FLASH FLOOD WATCH...BUT WILL
HOLD OFF AND WAIT UNTIL WE HAVE A BETTER HANDLE ON WHERE THE SFC
BOUNDARY WILL STALL. FOR NOW...THE NORTHERN AREAS SEEM TO HAVE THE
GREATEST FOR EXCESSIVE RAINFALL.

LOOK FOR WARM CONDITIONS TO EXIST INTO THE WEEKEND AND GUID VALUES
FOR TEMPS SEEMED PRETTY CLOSE. /CME/

&&

.AVIATION...THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT WELL OFF
TO THE NORTHWEST AND TRY TO PUSH INTO PORTIONS OF THE REGION
NORTH OF INTERSTATE TWENTY MAINLY LATE TONIGHT. THOSE STORMS COULD
BE CAPABLE OF HAIL...GUSTY WINDS AND SEVERE TURBULENCE. OTHERWISE
TONIGHT...EXPECT MVFR CEILINGS PUSHING UP FROM THE SOUTH WELL AFTER
MIDNIGHT. TOMORROW MVFR CONDITIONS DUE TO LOW STRATUS SHOULD END BY
10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY
DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR DURING
THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL AGAIN BE FROM THE
SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND TENDING TOWARD
VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.

LA...NONE.

AR...NONE.

&&

CME/BB
03
Hazardous weather outlook, Apr 19, 3:36 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE APR 19 2011

LAZ015-016-023>026-MSZ047>066-072>074-202045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
336 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AND
TORRENTIAL DOWNPOURS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE
INTO THE EVENING IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED
ACROSS THE REGION. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE
HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60
MPH. THE RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF
HIGHWAY 84.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON WEDNESDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-202045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
336 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH
OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY
FROM MIDNIGHT THROUGH DAYBREAK ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR...AS A COLD FRONT APPROACHES FROM THE PLAINS. THE MAIN
RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT NORTHWEST OF A GRENADA MISSISSIPPI TO
BASTROP LOUISIANA LINE. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME
AFFECTED AREAS COULD RESULT IN PONDING OF WATER ISSUES BEFORE
DAYBREAK.

THE PREVIOUSLY MENTIONED COLD FRONT MOVING INTO THE REGION AND
STALLING EARLY WEDNESDAY WILL SET THE STAGE FOR A RISK OF SCATTERED
STRONG TO SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF
INTERSTATE TWENTY TOMORROW INTO WEDNESDAY EVENING. THE MAIN RISK
WILL ONCE AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN
EXCESS OF 60 MPH. HOWEVER...AN INCREASING CONCERN WILL BE THE
CONTINUED RISK OF TORRENTIAL DOWNPOURS...ESPECIALLY ALONG AND NORTH
OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI WHERE FLASH FLOODING WILL
BE POSSIBLE IN AT LEAST ISOLATED LOCATIONS. IN THESE LATTER AREAS
TOTAL RAINFALL AMOUNTS BY EARLY THURSDAY MAY REACH OR EXCEED 2 TO 3
INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Apr 20, 2:27 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT WED APR 20 2011

ARZ075-MSZ018-019-200755-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-
227 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING ACROSS BOLIVAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF SCOTT AT 227 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EXTREME NORTH
CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 9062 3354 9123 3357 9124 3360 9116
      3364 9116 3369 9122 3372 9121 3372 9116
      3367 9109 3368 9104 3371 9105 3372 9114
      3377 9114 3379 9107 3377 9100 3379 9099
      3382 9102 3393 9073
TIME...MOT...LOC 0727Z 247DEG 40KT 3366 9116

OLB
Special weather statement, Apr 20, 2:38 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT WED APR 20 2011

MSZ019-025-026-200805-
SUNFLOWER MS-GRENADA MS-LEFLORE MS-
238 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING INTO SUNFLOWER...LEFLORE AND GRENADA
COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DREW AT 237 AM CDT...
MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LEFLORE...SOUTHWESTERN GRENADA AND NORTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3382 9044 3381 9018 3378 9016 3376 9019
      3375 9028 3373 9030 3370 9028 3374 9024
      3373 9014 3381 9012 3381 8999 3369 9001
      3360 9072 3362 9072 3362 9066 3393 9065
      3397 9044
TIME...MOT...LOC 0737Z 259DEG 51KT 3384 9059

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:24 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower51 min
Apr 20, 2:27 AM CDTSpecial Weather StatementJANBolivar28 min
Apr 20, 2:38 AM CDTSpecial Weather StatementJANTallahatchie27 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementJANClay30 min
Apr 20, 4:22 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha68 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 20, 4:52 AM CDTSevere Thunderstorm WarningJANWashington53 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster50 min
Apr 20, 5:47 AM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:05 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington55 min
Apr 20, 6:31 AM CDTFlash Flood WarningJANGrenada3 hr
Apr 20, 6:31 AM CDTSevere Thunderstorm WarningJANGrenada44 min
Apr 20, 6:47 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston58 min
Apr 20, 7:21 AM CDTSpecial Weather StatementJANWinston44 min
Apr 20, 7:41 AM CDTSpecial Weather StatementJANCarroll, Montgomery44 min
Apr 20, 7:46 AM CDTSpecial Weather StatementJANNoxubee44 min
Apr 20, 8:08 AM CDTFlash Flood WarningJANCarroll, Montgomery, Webster3 hr
Apr 20, 8:37 AM CDTFlash Flood WarningJANNoxubee, Winston113 min
Apr 20, 8:52 AM CDTSpecial Weather StatementJANAttala43 min
Apr 20, 9:09 AM CDTAreal Flood WarningJANGrenada6 hr
Apr 20, 9:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Apr 20, 9:22 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more31 hr
Apr 20, 10:20 AM CDTFlash Flood WarningJANNoxubee, Winston115 min
Apr 20, 10:21 AM CDTSpecial Weather StatementJANChoctaw, Lowndes, Oktibbeha59 min
Apr 20, 11:37 AM CDTRiver Flood WarningJANBolivar, Washington52 days
Apr 20, 11:37 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren58 days
Apr 20, 12:19 PM CDTSpecial Weather StatementJANClay31 min
Apr 20, 12:28 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster35 min
Apr 20, 12:44 PM CDTSpecial Weather StatementJANCarroll, Leflore, Montgomery, Sunflower26 min
Apr 20, 12:52 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore38 min
Apr 20, 1:27 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery63 min
Apr 20, 1:48 PM CDTSevere Thunderstorm WarningJANClay42 min
Apr 20, 2:22 PM CDTSevere Thunderstorm WarningJANClay, Lowndes38 min
Apr 20, 2:29 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster61 min
Apr 20, 3:12 PM CDTTornado WarningJANChoctaw, Montgomery, Oktibbeha, Webster33 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster37 min
Apr 20, 3:44 PM CDTTornado WarningJANChoctaw, Oktibbeha61 min
Apr 20, 4:21 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Apr 20, 4:28 PM CDTSevere Thunderstorm WarningJANOktibbeha47 min
Apr 20, 4:41 PM CDTTornado WarningJANOktibbeha34 min
Apr 20, 5:12 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha63 min
Apr 20, 5:29 PM CDTSpecial Weather StatementJANCarroll26 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 20, 6:06 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster54 min
Apr 20, 6:12 PM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:12 PM CDTTornado WarningJANClay, Lowndes63 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore44 min
Apr 20, 6:25 PM CDTSpecial Weather StatementJANNoxubee30 min
Apr 20, 6:32 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha43 min
Apr 20, 6:35 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster115 min
Apr 20, 6:40 PM CDTSpecial Weather StatementJANSunflower, Washington30 min
Apr 20, 6:44 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower46 min
Apr 20, 6:55 PM CDTTornado WarningJANCarroll, Montgomery65 min
Apr 20, 6:57 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery48 min
Apr 20, 6:59 PM CDTSevere Thunderstorm WarningJANGrenada46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.